MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G15040
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported that upon evaluation of a open-end flexi-tip ureteral catheter it was folded in half inside of the packaging.The fold resulted in a crease/hole in the catheter and made the device unable to be used.According to the initial reporter, the patient did not experience any known adverse effects due to this occurrence.Additional details have been requested regarding he patient and event.At this time no additional information has been provided.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of the device history record, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device confirmed the 4fr catheter was bent over and kinked.The package was received folded in two locations.A review of the device history record found no non-conformances related to the reported failure mode.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to be kinked.The package the device was received in was folded in two locations.Devices are inspected to assure functionality and device integrity prior to shipping.It is not possible to determine if the catheter was kinked when inserted into the shipping box, during shipment, storage or while handling the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 15aug2019: the folded catheter was found during the preparation process of an unknown procedure.Due to the fact that this was found during the prepping process there was no patient contact.Another product was opened to complete the procedure.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8832961
Report Number1820334-2019-01817
Device Sequence Number335713
Product Code GBL
UDI-Device Identifier00827002150409
UDI-Public(01)00827002150409(17)220502(10)9711424
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberG15040
Device Catalogue Number021304
Device Lot Number9711424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/22/2019
Patient Sequence Number1